MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to october 01, 2025; as no event date was reported.Block h6: imdrf device code a0406 captures the reportable event of stent break.Imdrf impact code f2202 captures the reportable event of the endoscopic procedure performed to remove the broken stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was implanted in the esophagus to treat an unspecified condition during a procedure performed on an unknown date.Reportedly, two weeks after the implant procedure, the stent ruptured inside the patient esophagus.The stent was subsequently explanted.There were no patient complications reported due to this event.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to october 01, 2025; as no event date was reported.Block h6: imdrf device code a0406 captures the reportable event of stent break.Imdrf impact code f2202 captures the reportable event of the endoscopic procedure performed to remove the broken stent.Block h11: an ultraflex esophageal stent was returned for analysis.A visual examination of the returned device revealed that the handle was not included in the return.Only the stent was received, and its wires were found broken.No other damages were noted to the stent and delivery system.Product analysis confirmed the reported event of stent break.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely due to procedural factors such as lesion characteristics, device handling, and the technique used by the physician, which could have resulted in the damages and wire detachments encountered in the device.Therefore, a review and analysis of all the available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was implanted in the esophagus to treat an unspecified condition during a procedure performed on an unknown date.Reportedly, two weeks after the implant procedure, the stent ruptured inside the patient esophagus.The stent was subsequently explanted.There were no patient complications reported due to this event.Additional information received on november 24, 2025.It was reported that the correct indication for the procedure was an esophageal stricture.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on november 24, 2025.Block b3: date of event: date of event was approximated to october 01, 2025; as no event date was reported.Block h6: imdrf device code a0406 captures the reportable event of stent break.Imdrf impact code f2202 captures the reportable event of the endoscopic procedure performed to remove the broken stent.Block h11: an ultraflex esophageal stent was returned for analysis.A visual examination of the returned device revealed that the handle was not included in the return.Only the stent was received, and its wires were found broken.No other damages were noted to the stent and delivery system.Product analysis confirmed the reported event of stent break.Taking all available information into consideration, the investigation concluded that the reported event and observed damage were likely due to procedural factors such as lesion characteristics, device handling, and the technique used by the physician, which could have resulted in the damages and wire detachments encountered in the device.Therefore, a review and analysis of all the available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23576970
Report Number3005099803-2025-06149
Device Sequence Number9259656
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public(01)08714729716112(17)270513(10)36503511
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00514250
Device Catalogue NumberM00514250
Device Lot Number0036503511
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer11/24/2025
12/18/2025
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/11/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown